Alert archive / Montana / High Wind Warnings in 2020

High Wind Warning 19, NWS Great Falls, MT

November 15, 2020

NWS Great Falls, MT issued this high wind warning at Nov 15, 2020, 2:44 AM MST. It took effect at Nov 15, 2020, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 15, 2020, 2:44 AM MST (09:44 UTC)
In effect from
Nov 15, 2020, 11:00 AM MST
Expired
Nov 15, 2020, 5:00 PM MST
In force
6 hr
Issued by
NWS Great Falls, MT

The text

As transmitted.

057 
WWUS75 KTFX 150944
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
244 AM MST Sun Nov 15 2020

MTZ009-010-048-152145-
/O.NEW.KTFX.HW.W.0019.201115T1800Z-201116T0000Z/
Northern Rocky Mountain Front-Eastern Glacier-
Southern Rocky Mountain Front-
Including Logan Pass, Browning, Heart Butte, Cut Bank, Bynum, 
Choteau, and Augusta
244 AM MST Sun Nov 15 2020

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM
MST THIS AFTERNOON...

* WHAT...Southwest winds 40 to 50 mph with gusts up to 70 mph 
  expected.

* WHERE...Northern Rocky Mountain Front, Eastern Glacier and 
  Southern Rocky Mountain Front.

* WHEN...From 11 AM this morning to 5 PM MST this afternoon.

* IMPACTS...Strong winds could blow down trees and power lines. 
  Some power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
2 follow-up statements
571 
WWUS75 KTFX 152143
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
243 PM MST Sun Nov 15 2020

MTZ009-010-048-160000-
/O.CON.KTFX.HW.W.0019.000000T0000Z-201116T0000Z/
Northern Rocky Mountain Front-Eastern Glacier-
Southern Rocky Mountain Front-
Including Logan Pass, Browning, Heart Butte, Cut Bank, Bynum, 
Choteau, and Augusta
243 PM MST Sun Nov 15 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Northern Rocky Mountain Front, Eastern Glacier and 
  Southern Rocky Mountain Front.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Strong winds could blow down trees and power lines.
  Isolated power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
109 
WWUS75 KTFX 152342
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
442 PM MST Sun Nov 15 2020

MTZ009-010-048-160045-
/O.EXP.KTFX.HW.W.0019.000000T0000Z-201116T0000Z/
Northern Rocky Mountain Front-Eastern Glacier-
Southern Rocky Mountain Front-
Including Logan Pass, Browning, Heart Butte, Cut Bank, Bynum, 
Choteau, and Augusta
442 PM MST Sun Nov 15 2020

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

Widespread strong and gusty winds along the Rocky Mountain Front
and in the Cut Bank area have diminished below warning criteria.
As a result, the High Wind Warning will be allowed to expire at 5
PM MST as scheduled.

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 15, 2:44 AM MST, 0 minutes earlier.

Area forecast discussion, Nov 15, 2:44 AM MST, 0 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
244 AM MST Sun Nov 15 2020

.SYNOPSIS...

Showery and breezy conditions will continue through this
afternoon, with the strongest winds expected along the Rocky
Mountain Front where a High Wind Warning is now in effect through
this afternoon. Snow showers are expected mainly along the Rocky
Mountian Front and some of the adjacent plains. A period of milder
and less windy conditions develop late Monday through Tuesday
night.

&&

.DISCUSSION...

This morning through Monday...As the next disturbance approaches
from the west this morning, showery and windy conditions are
expected to increase along the Divide and parts of northcentral
and southwest Montana. A High Wind Warning has been issued along
the Rocky Mountain Front, where we expect the strongest winds to
occur through this afternoon. Snow showers are expected mainly
along the mountains today, with the best chance of several inches
of additional snow accumulations over the Northern Rocky Mountain
Front and far southwestern mountains. Upper level ridging begins
to build over the western US tonight through the first half of
this week, along with some periods of light precipitation on
Monday. -TP

Tuesday through Next Sunday...Milder temperatures likely Tuesday
and Wednesday as the ridge shifts east across the area. The upper
level ridge breaks down by late Wednesday with another series of
systems from the Pacific likely to progress east across the area
late next week into the weekend. There is increasing uncertainty
with forecast details after the ridge breaks down late next week
but a return to near or slightly below average temperatures is
likely along with additional chances for precipitation, at least
in the mountains. However, given the uncertainty, POPs are
generally kept on the lower side beyond mid-week.
Kredensor/Hoenisch

&&

.AVIATION...
1053 PM MST Sat Nov 14 2020 (15/06Z TAF period)

Pacific moisture streams into the region from the west tonight for
increasing clouds with precipitation spreading into areas along the
continental divide after midnight and across adjacent portions of SW
MT by early Sunday morning. Mountain obscuration increases tonight
and a period of IFR/MVFR conditions is possible at KEKS with longer
duration MVFR/IFR at KWYS. Most other terminals will see VFR
conditions prevail with the main impact from this weather system
being another round of gusty surface winds Sunday afternoon. Low
level wind shear will be an issue at valley locations initially
sheltered from the increasing winds aloft with Mtn wave turbulence
likely across the region through Sunday. Hoenisch

Refer to weather.gov/zlc for more detailed regional aviation weather
and hazard information.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  43  30  43  31 /   0   0  10  10
CTB  39  27  38  25 /  10  10  10  30
HLN  46  29  45  29 /  10  10  10  10
BZN  43  24  45  25 /  20  10  10   0
WYS  31  24  38  20 /  80  30  30  10
DLN  40  22  43  28 /  30  10  10   0
HVR  40  25  39  23 /  10  10   0  10
LWT  41  27  43  29 /  10   0   0  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
High Wind Warning from 11 AM this morning to 5 PM MST this
afternoon Eastern Glacier...Northern Rocky Mountain Front...
Southern Rocky Mountain Front.

&&

http://www.weather.gov/greatfalls

Nearby

High Wind Warnings in Montana, 2020Every high wind warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.